Composition operators on small spaces

Research output: Contribution to journalArticlepeer-review

64 Citations (Scopus)


We show that if a small holomorphic Sobolev space on the unit disk is not just small but very small, then a trivial necessary condition is also sufficient for a composition operator to be bounded. A similar result for holomorphic Lipschitz spaces is also obtained. These results may be viewed as boundedness analogues of Shapiro's theorem concerning compact composition operators on small spaces. We also prove the converse of Shapiro's theorem if the symbol function is already contained in the space under consideration. In the course of the proofs we characterize the bounded composition operators on the Zygmund class. Also, as a by-product of our arguments, we show that small holomorphic Sobolev spaces are algebras.

Original languageEnglish
Pages (from-to)357-380
Number of pages24
JournalIntegral Equations and Operator Theory
Issue number3
Publication statusPublished - 2006 Nov


  • Composition operator
  • Fractional derivative
  • Small space

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory


Dive into the research topics of 'Composition operators on small spaces'. Together they form a unique fingerprint.

Cite this